MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned guidewire was inspected and a section with jumped coils were found; it was located approximately at 64 cm from the proximal end.The coating of the damaged section was peeled.No more damages were found in the returned device.The overall length, the overall diameter of distal tip, the middle of the device and the proximal section was measured within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 24-jan-2020.It was reported that guidewire resistance occurred.The target lesion was located in the right subclavian vein.A 035/180/3mm amplatz super stiff guidewire was selected for use.After flushing the wire inside it's sheath the wire was difficult to withdraw.A 14x6cm xxl balloon catheter was advanced but the wire got stuck inside it, and so it was removed.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.However, returned device analysis revealed coating peeled/sheared.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9699201
Report Number2134265-2020-01265
Device Sequence Number19259665
Product Code DQX
UDI-Device Identifier08714729295648
UDI-Public08714729295648
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2020
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0021186202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight50